How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Owen Your Own Question
Dr Owen
Dr Owen, Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 55754
Experience:  Board certified Ob/Gyn
18703594
Type Your OB GYN Question Here...
Dr Owen is online now

I suffer from PCOS which has worsened since giving birth 3

Customer Question

I suffer from PCOS which has worsened since giving birth 3 years ago. My periods can last up to 5-6 months at a time then no bleeding for 3-6 months. I have discussed my options with my doctor we have tried the pill, they now want to do an ablation which I do not want.

My question to you is, I have been bleeding for 9 weeks now, I have began to get stitch like dull aches on what appears to be left ovary (or in the region) it hurts more when I laugh, cough or add pressure ie lifting my son.

What could this be?
Submitted: 3 years ago.
Category: OB GYN
Expert:  Dr Owen replied 3 years ago.

Dr Owen :

hello

Dr Owen :

This is PCOS _ you have cysts on your ovaries,

Dr Owen :

and hence this is why you are having constant bleeding and then no bleeding - with no regularity

Dr Owen :

So hence the first step is to get the bleeding under control in a normal fashion.

Dr Owen :

I understand you do not want an ablation - and that is okay -

Dr Owen :

so then there are medications you can use that you need to use if you have PCOS.

Dr Owen :

I would be happy to discuss additional follow up questions after you click on Excellent

Dr Owen :

Thank you

Customer:

Hi, I am taking Northisderone at present

Customer:

2 times per day

Customer:

sorry 3 times

Customer:

but it doesnt stop the bleeding

Customer:

it reduces it

Dr Owen :

okay

Customer:

My question is why the ache in the ovary

Dr Owen :

the ache is because of cysts

Customer:

ok you think they may be growing?

Dr Owen :

cysts cause pain - hence the purpose is to get this under control

Dr Owen :

I will be happy to discuss how you can do that - Please click on Excellent (I've noticed your low accept rate)

Dr Owen :

Thank you

Customer:

I will review once we have discussed

Customer:

and rate hightly

Dr Owen :

.

Customer:

I am on my laptop and when I use my phone it crashes when giving feedback

Customer:

but I can do it on here

Customer:

am I more likely to get ovarian cancer because I have cysts

Dr Owen :

that is getting into a different question

Dr Owen :

your question was what could this be - well the pain is from your ovarian cysts -

Customer:

No this is a questions about pain my ovaries

Dr Owen :

and this needs to be under control along with the bleeding

Customer:

which I know are because of cysts

Customer:

so now I am continuing my questions about the cyst

Customer:

I havent started to ask you a question about my ear or nose!!!!!!!

Customer:

its all relating and if you dont want to answer then dont!! I pay a subscription anyway so will give you a truthful score and ask someone else!!

Dr Owen :

yes, you are at risk for ovarian cancer, but especially UTERINE cancer too

Customer:

now I am worried

Customer:

very worried

Customer:

I suffer with cancer anxiety hence why I am on here

Customer:

this has made me extremely anxious

Dr Owen :

I can only give you the facts

Dr Owen :

and the facts are - PCOS women have a huge increased risk of Uterine cancer

Customer:

ok

Customer:

thanks

Dr Owen :

You said you would give me a high rating

Dr Owen :

I see you were not telling the truth

Dr Owen :

good luck to you on your possibilities

Customer:

You are being rude!!!!!!!

Customer:

Insensitive to me!!!

Customer:

making me absoloutelty panic

Dr Owen :

I am telling you the truth and Statistics

Dr Owen :

has nothing to do with what you are saying

Customer:

using the word 'huge'

Customer:

do you know how that makes me feel

Dr Owen :

You asked questions and I gave you the answers

Customer:

I am in tears now

Dr Owen :

YES you are at HUGE risk for Uterine cancer - all women with PCOS are

Customer:

so basically I have a huge chance of getting uterine cancer

Dr Owen :

I see it everyday

Dr Owen :

well I wish you well

Customer:

thanks!!!!!!!!!

Dr Owen :

Well you are accept rate is low

Dr Owen :

When I look at your customer record - you are not accepting many answers

Dr Owen :

good luck to you

Customer:

I will accept it

Customer:

I didnt know i was obliged to

Customer:

I will fix it

Customer:

sorry

Dr Owen :

Well I will be happy to discuss REAL treatment for this -

Dr Owen :

Please click on Excellent

Dr Owen :

Thank you

Dr Owen and other OB GYN Specialists are ready to help you
Expert:  Dr Owen replied 3 years ago.
If you would like, I will be happy to discuss exactly what you need to do -
1. To stop this bleeding with out doing an ablation
2. To help the PCOS
3. and this will then HELP to drastically reduce the risk of uterine and ovarian cancer....
Customer: replied 3 years ago.

ok thats what I need

Customer: replied 3 years ago.

can you open a chat?

Expert:  Dr Owen replied 3 years ago.
Let's do it here - I'm on my ipad - and I can answer easier this way - as chat fails a lot on ....

But here is what you NEED to do...
1. You need to be on Metformin 1500mg per day - the problem with PCOS - is that you are producing excess estrogen that turns into estrone, that converts to testosterone that Increases your Insulin level - your Glucose (sugar) might be normal - but your Insulin levels that when high will CAUSE ovarian cysts - and hence you need to get those cysts to open up and hence that is what MEtformin will do, another drug similar to metformin called Glyburide can help too.

2. Next, I would suggest using a Mirena IUD - that way you can keep the lining of the Uterus thin and hence this will help the Uterus while at the same time Prevent bleeding.

So using the Mirena and the Metformin this will decrease your bleeding and decrease the risk of the ovarian and uterine cancer and hence you do not need to have that anxiety about cancer.

I wish you well
Have a good evening.
Please click on Excellent for helping you
thank you
Customer: replied 3 years ago.

Thank you!


 


The metformin is fine I took that in the past, so can do that again.


 


Regarding the Mirena is there anything else I could do? I am slightly overweight about 2 stone.


 


 

Expert:  Dr Owen replied 3 years ago.
Well usually women with PCOS are overweight - so I don't bother to ask that - the reason for the being overweight it is because of the Insulin - when you have TOO much insulin produced in your body - and it is NOT being used (which in PCOS it is not being all used) - then the Insulin causes you to gain weight.

So hence losing the weight which METFORMIN will help you to do too - will help with all that.

Next, the Mirena will HELP stop the bleeding.

NOW do NOT allow your doctor to inject you with DEPO PROVERA _ that is a HUGH no, do not do it.

There are TWO medications you can use to stop bleeding for YOU .....
1. the first you are already using...
2. You can get Pills called TRansexamic acid
3. The next is an injection of Depo LUPRON.

I wish you well
Please click on EXCELLENT
thank you